Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 34, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 16, 1997, 9:59 PM CDT for Cedar County, St. Clair County, Vernon County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 16, 1997, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 17, 1997, 12:55 AM CDT
- In force
- 3 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Cedar County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 88 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 621 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 170301 FFWSGF MOC039-185-217-170555- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 959 PM CDT MON JUN 16 1997 * FLASH FLOOD WARNING FOR CEDAR COUNTY - SOUTHWESTERN MISSOURI ST. CLAIR COUNTY - WEST CENTRAL MISSOURI VERNON COUNTY - WEST CENTRAL MISSOURI * UNTIL 1255 AM CDT * SOME AREAS OR STREAMS AFFECTED STREET FLOODING HAS BEEN REPORTED IN ELDORADO SPRINGS. SOME SMALL STREAMS IN ST CLAIR COUNTY COULD ALSO EXCEED BANKFULL AND CAUSE MINOR LOW LAN FLOODING AND PONDING OF WATER ON ROADWAYS. * CAUSE AND EFFECT THUNDERSTORMS HAVE PRODUCED HEAVY RAINFALL OF OVER TWO INCHES IN THE PAST TWO HOURS. * FORECAST CONDITIONS SLOW MOVING THUNDERSTORMS WILL CONTINUE FOR THE NEXT TWO HOURS AND PRODUCE ADDITIONAL HEAVY RAINFALL. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DAVIZS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 3:14 PM CDT, 6 hours 45 minutes earlier.
Area forecast discussion, Jun 16, 3:14 PM CDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 PM CDT MON JUN 16 1997
18Z SFC CHART SHOWS A FNTL BNDRY FROM NR ORD TO UIN TO CNU TO A LO PRES
AREA JUST N OF ADM. A MESOSCALE BNDRY LEFT OVR FROM LAST NIGHTS CONVECTION
XTNDS FROM A MESO LOW OVR XTRM SRN IL TO JUST E MEM TO TXK TO W OF FSM.
A MESO HIGH WAS SITUATED OVR CNTRL AR.
STLT INDICATES CU HAS BEGUN TO FORM AGAIN OVR CNTRL AND SRN MO. MODIFIED
SGF SNDG SHOWS THAT WE ARE FAIRLY CLOSE TO CONVECTIVE TEMP.
NGM SEEMS TO WANT TO BRING THE SWRN H5 LOW OUT A LTL TOO QUICKLY SO AM
STICKING WITH A SOLN MORE IN LINE WITH THE ETA/AVN. IN THE SHORT TERM...
WOULD XPCT TO SEE SOME TSRA ALG THE FNTL BNDRY BTWN NOW AND SUNSET.
HOWEVER...MAIN CONVECTIVE ACTIVITY WILL OCCUR DURG OVERNIGHT HOURS AS
H5 SYSTEM BGNS MOVG OUT OF THE RCKYS. TSTM COMPLEX OVR OK TNGT WL SKIRT
SRN PTNS OF CWA AFT MIDNGT.
RAINFALL AMOUNTS MAY BE LOCALLY HEAVY ALG THE MO BDR BUT GENERAL AMOUNTS
SHLD BE LESS THAN ONE INCH.
1ST PD RECOMMENDATIONS...
VIH/AIZ...PTLY CLDY. 30% POP. LOWS 60-65 W-NW WND 5-10 MPH.
SGF...THIS EVENING - PTLY CLDY...30% POP. WND VRBL 5-10MPH
OVRNGT - SHRA/TSRA LIKELY. LOW 60-65. WND VRBL 5-10 MPH.
JLN...THIS EVENING - INCRSG CLDS...30% POP SW WND 5-10 MPH.
OVRNGT - SHRA/TSRA LIKELY. LOW MID 60S. WND VRBL 5-10 MPH.
UNO...THIS EVENING - PTLY CLDY...30% POP. W-NW WND 5-10 MPH.
OVRNGT...BECOMING MSTLY CLDY...50% POP. LOW MID 60S. S WND 5-10 MPH.
CCF...
SGF TB 063/078 061/083 060 02743
JLN TB 066/081 064/086 063 02743
GAEDEIn the hours before
Special weather statement, Jun 16, 6:05 PM CDT, 3 hours 54 minutes before
KSZ073-097-101-170455- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH 454 NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 PM CDT MON JUN 16 1997 ...SEVERE THUNDERSTORM WATCH 454 IN EFFECT FOR SOUTHEAST KANSAS UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL MIDNIGHT CDT...FOE SOUTHEAST KANSAS. THIS WATCH INCLUDES THE COUNTIES OF BOURBON...CRAWFORD AND CHEROKEE...AS WELL AS THE CITIES OF FORT SCOTT...PITTSBURG...GIRARD AND COLUMBUS. AN AREA OF STRONG TO SEVERE THUNDERSTORMS FROM NORTH CENTRAL OKLAHOMA TO SOUTH CENTRAL KANSAS WILL MOVE EAST THIS EVENING. DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE AS THE AREA OF STORMS MOVES ACROSS EXTREME SOUTHEAST KANSAS LATER THIS EVENING. THE DANGEROUS STORMS WILL REACH BOURBON...CRAWFORD AND CHEROKEE COUNTIES AFTER 10 PM. ADDITIONAL SEVERE THUNDERSTORM WATCHES MAY BE REQUIRED FOR PORTIONS OF SOUTHWEST MISSOURI AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS MAY ALSO PRODUCE TORNADOES. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO...COMMERCIAL TELEVISION OR CABLE TELEVISION FOR ADDITIONAL INFORMATION. DAVIS/TAGGART
Special weather statement, Jun 16, 6:16 PM CDT, 3 hours 43 minutes before
KSZ073-097-101-170455- SPECIAL WEATHER STATEMENT - SEVERE THUNDERSTORM WATCH #454 NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 PM CDT MON JUN 16 1997 ...SEVERE THUNDERSTORM WATCH #454 IN EFFECT FOR SOUTHEAST KANSAS UNTIL MIDNIGHT... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH...EFFECTIVE UNTIL MIDNIGHT CDT...FOE SOUTHEAST KANSAS. THIS WATCH INCLUDES THE COUNTIES OF BOURBON...CRAWFORD AND CHEROKEE...AS WELL AS THE CITIES OF FORT SCOTT...PITTSBURG...GIRARD AND COLUMBUS. AN AREA OF STRONG TO SEVERE THUNDERSTORMS FROM NORTH CENTRAL OKLAHOMA TO SOUTH CENTRAL KANSAS WILL MOVE EAST THIS EVENING. DAMAGING WINDS...LARGE HAIL AND TORRENTIAL RAINFALL WILL BE POSSIBLE AS THE AREA OF STORMS MOVES ACROSS EXTREME SOUTHEAST KANSAS LATER THIS EVENING. THE DANGEROUS STORMS WILL REACH BOURBON...CRAWFORD AND CHEROKEE COUNTIES AFTER 10 PM. ADDITIONAL SEVERE THUNDERSTORM WATCHES MAY BE REQUIRED FOR PORTIONS OF SOUTHWEST MISSOURI AFTER MIDNIGHT. A SEVERE THUNDERSTORM WATCH MEANS SEVERE THUNDERSTORMS ARE POSSIBLE IN AND NEAR THE WATCH AREA. SEVERE THUNDERSTORMS MAY ALSO PRODUCE TORNADOES. PERSONS SHOULD WATCH FOR THREATENING WEATHER AND LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO...COMMERCIAL TELEVISION OR CABLE TELEVISION FOR ADDITIONAL INFORMATION. DAVIS/TAGGART
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 10:13 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 47 min |
| Jun 16, 10:24 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 51 min |
| Jun 17, 1:43 PM CDT | Flash Flood Warning | SGF | Barton | 3 hr |
| Jun 17, 3:19 PM CDT | Flash Flood Warning | SGF | Maries | 3 hr |
| Jun 17, 3:43 PM CDT | Flash Flood Warning | SGF | Christian | 2 hr |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.